Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 153, NWS New Orleans, LA

August 9, 2012Amite County, Pike County, Mississippi; Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 9, 2012, 3:24 PM CDT for Amite County, Pike County, Mississippi; Saint Helena Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 3:24 PM CDT (20:24 UTC)
Expired
Aug 9, 2012, 3:44 PM CDT
In force
20 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Helena Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Amite County, MS, Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3209 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3209 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WUUS54 KLIX 092024
SVRLIX
LAC091-105-117-MSC005-113-092100-
/O.NEW.KLIX.SV.W.0153.120809T2024Z-120809T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. HELENA PARISH IN SOUTHEAST LOUISIANA...
  NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  EXTREME NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHEASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI...
  SOUTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KENTWOOD...OR 13 MILES NORTHEAST OF GREENSBURG...AND MOVING EAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KENTWOOD BY 330 PM CDT...
  OSYKA BY 350 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.

&&

LAT...LON 3115 9037 3093 9031 3088 9063 3106 9068
TIME...MOT...LOC 2024Z 257DEG 10KT 3099 9055

$$


24/RR
1 follow-up statement
921 
WWUS54 KLIX 092044
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
344 PM CDT THU AUG 9 2012

LAC091-105-117-MSC005-113-092054-
/O.CAN.KLIX.SV.W.0153.000000T0000Z-120809T2100Z/
AMITE MS-ST. HELENA LA-PIKE MS-WASHINGTON LA-TANGIPAHOA LA-
344 PM CDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIKE AND
SOUTHEASTERN AMITE COUNTIES...AND NORTHWESTERN TANGIPAHOA...EXTREME
NORTHWESTERN WASHINGTON AND NORTHEASTERN ST. HELENA PARISHES IS
CANCELLED...

LAT...LON 3115 9037 3093 9030 3088 9063 3106 9068
TIME...MOT...LOC 2044Z 257DEG 10KT 3100 9049

$$


24/RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:20 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 9, 3:20 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 PM CDT THU AUG 9 2012

.SHORT TERM...
NUMEROUS SHRA/TSRA ACROSS THE AREA THIS AFTERNOON IN A
MOIST...HIGHLY UNSTABLE...AND UNCAPPED ATMOSPHERE. LITTLE CHANGE
IN CONDITIONS ARE EXPECTED THROUGH FRIDAY. PWS WILL REMAIN 2.0-2.3
INCHES ACROSS THE AREA FRIDAY WITH MODEL FCST SOUNDINGS SHOWING
ATMOSPHERE REMAINING UNCAPPED WITH K-INDICES IN THE MID 30S. A WEAK
COLD FRONT NOW OVER THE SOUTHERN PLAINS WILL APPROACH OUR NRN
ZONES FRIDAY AFTN. THE SEABREEZE AND LAKEBREEZES WILL SERVE AS
FOCUS FOR CONVECTIVE DEVELOPMENT FRIDAY WITH THE FRONT APPROACHING
FROM THE NORTH POSSIBLY SERVING AS AN ADDITIONAL FOCUS. HAVE KEPT
LIKELY POPS GOING FOR MOST OF THE AREA FRIDAY. STRONGER STORMS
WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN...GUSTY WINDS...AND
FUNNEL CLOUDS AGAIN FRIDAY. TEMPS WILL REMAIN SEASONABLE FOR
AUGUST.

.LONG TERM...
THE COLD FRONT WILL STALL ALONG THE I-10/I-12 CORRIDOR
SATURDAY/SATURDAY NIGHT THEN GRADUALLY WASH OUT ON SUNDAY. DRIER
AIRMASS WILL FILTER IN ACROSS THE NORTHERN HALF OF THE AREA IN THE
WAKE OF THE FRONT. PWS ON SATURDAY WILL DROP BELOW AN INCH OVER
THE INLAND MS COUNTIES AND 1.0-1.3 INCHES OVER THE NORTH SHORE
PARISHES. HAVE GONE CHANCE POPS SOUTH SHORE...SLIGHT CHANCE NORTH
SHORE AREAS SATURDAY WITH A DRY FORECAST FOR THE NORTHERN THIRD OF
THE AREA. SUNDAY WILL BE THE DRIEST DAY WITH PWS BELOW 1.4 INCHES
OVER ALL BUT THE IMMEDIATE SOUTHEAST COAST...AND BELOW 1 INCH OVER
THE NORTH SHORE. HAVE KEPT PRECIP OUT OF THE FORECAST SUNDAY FOR
ALL BUT THE IMMEDIATE SOUTHEAST COAST. THE DECREASE IN CLOUD COVER
WILL BOOST MAX TEMPS BY A FEW DEGREES ESPECIALLY OVER FAR INLAND
AREAS BEGINNING SUNDAY. HOWEVER...INLAND AREAS WILL ENJOY ONE
COOLER MORNING ON SUNDAY WITH SOME AREAS DIPPING INTO THE 60S WITH
THE DRIER AIRMASS IN PLACE. TYPICAL SUMMERTIME CONDITIONS WILL
RETURN THE FIRST HALF OF NEXT WEEK WITH ISOLATED TO SCATTERED
DIURNAL CONVECTIVE DEVELOPMENT EACH DAY FOCUSED ALONG THE
SEABREEZE AND LAKE BREEZES. PWS EACH DAY BEGINNING MONDAY WILL
AVERAGE 1.5-1.8 INCHES. EXPECT LESS COVERAGE THAN THIS WEEK...AND
HAVE GENERALLY GONE 20-30 PCT POPS EACH AFTERNOON THROUGH THE
MIDDLE OF NEXT WEEK.

14/MM
&&

.AVIATION...
ONGOING SHRA/TSRA WILL DISSIPATE AROUND SUNSET. HAVE AN EARLIER
START FOR SHRA/TSRA ON FRIDAY WITH TEMPO GROUPS FOR MOST OF THE
TERMINALS STARTING AROUND 14Z. WILL HAVE MVFR CEILINGS FOR MOST
AREAS THROUGH THE DAY ON FRIDAY.

&&

.MARINE...
HIGH PRESSURE OVER THE EASTERN GULF WILL RESULT IN LIGHT TO
MODERATE WEST TO SOUTHWEST WINDS THROUGH FRIDAY. NUMEROUS SHOWERS
AND T-STORMS WILL RESULT IN GUSTY WINDS AND LIGHTNING THREAT
FRIDAY. LESS THUNDERSTORM COVERAGE IS EXPECTED THE REMAINDER OF
THE FORECAST PERIOD. A WEAK COLD FRONT WILL STALL OVER THE LAKES
SATURDAY/SATURDAY NIGHT THEN WASH OUT ON SUNDAY. WINDS WILL BECOME
VERY LIGHT IN PROXIMITY TO THE FRONT. LIGHT SOUTH TO SOUTHWEST
WINDS ARE EXPECTED DURING THE FIRST HALF OF NEXT WEEK WITH SURFACE
HIGH AGAIN IN PLACE OVER THE EASTERN GULF. SEAS WILL BE 3 FT OR LESS
AND WINDS 15 KTS OR LESS THROUGH THE FORECAST PERIOD. 14/MM

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  93  71  92 /  30  60  30  10
BTR  75  93  75  93 /  30  60  30  20
ASD  76  91  75  92 /  30  60  30  20
MSY  78  92  78  92 /  30  60  30  30
GPT  77  91  76  91 /  30  60  30  30
PQL  77  91  75  92 /  30  60  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 9, 2:02 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CDT THU AUG 9 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-100415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
202 PM CDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE
OF PRODUCING FREQUENT LIGHTNING...BRIEF TORRENTIAL RAINFALL WITH
RATES OF 1 TO 2 INCHES PER HOUR AND GUSTY WINDS TO 35 MPH.
WATERSPOUTS ARE ALSO LIKELY OVER MARINE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FRIDAY AND
SATURDAY AS A COLD FRONT STALLS OVER THE REGION. THUNDERSTORMS ARE
EXPECTED TO BE STRONG WITH A FEW POSSIBLY BECOMING SEVERE WITH
DAMAGING WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS OF
RAIN.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY.
THESE THUNDERSTORMS WILL BE MOST LIKELY IN THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AND SATURDAY.

24/RR

In the hours before

Special weather statement, Aug 9, 12:46 PM CDT, 2 hours 38 minutes before
LAZ049-050-057-058-091845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT THU AUG 9 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JAMES PARISH...
ASCENSION PARISH...ST. JOHN THE BAPTIST PARISH...LIVINGSTON PARISH...

AT 1241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DONALDSONVILLE...OR ABOUT 3 MILES NORTH OF
DONALDSONVILLE...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  GONZALES BY 100 PM...
  SORRENTO BY 105 PM...
  WHITEHALL BY 135 PM...
  7 MILES SOUTH OF KILLIAN BY 145 PM...

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Aug 9, 1:39 PM CDT, 1 hour 45 minutes before
LAZ061>064-069-070-091945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
139 PM CDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...ORLEANS PARISH...LOWER
PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD
PARISH...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM NEW ORLEANS TO BELLE CHASSE...
MOVING EAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CHALMETTE BY 145 PM...
  EAST NEW ORLEANS AND VIOLET BY 150 PM...
  YSCLOSKEY BY 215 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Aug 9, 2:01 PM CDT, 1 hour 23 minutes before
LAZ039-040-MSZ077-080-092000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 PM CDT THU AUG 9 2012

...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...
HANCOCK COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH...

AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM BOGALUSA TO 12 MILES
WEST OF PICAYUNE...MOVING EAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  CROSSROADS BY 215 PM...
  PICAYUNE AND MCNEIL BY 230 PM...
  POPLARVILLE BY 255 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Aug 9, 2:04 PM CDT, 1 hour 20 minutes before
LAZ040-061>064-067>070-MSZ080-092000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
204 PM CDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE
PARISH...LOWER JEFFERSON PARISH...ST. TAMMANY PARISH...ORLEANS
PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER
ST. BERNARD PARISH...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM EAST NEW ORLEANS TO 26 MILES WEST
OF PORT SULPHUR...MOVING EAST AT 25 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  YSCLOSKEY BY 215 PM...
  EDEN ISLE AND LAKE CATHERINE BY 230 PM...
  POINTE A LA HACHE BY 255 PM...
  PEARLINGTON BY 300 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Special weather statement, Aug 9, 2:26 PM CDT, 58 minutes before
LAZ034>037-039-048-071-MSZ068>071-092130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT THU AUG 9 2012

...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...
POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE
PARISH...WEST FELICIANA PARISH...NORTHERN TANGIPAHOA PARISH...PIKE
COUNTY...WASHINGTON PARISH...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 44 MILES NORTH OF MCCOMB TO 54
MILES NORTHWEST OF ST. FRANCISVILLE...MOVING SOUTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CROSBY BY 250 PM...
  GLOSTER AND FORT ADAMS BY 305 PM...
  WOODVILLE AND SMITHDALE BY 310 PM...
  LETTSWORTH...LIBERTY AND CENTREVILLE BY 325 PM...
  SUMMIT BY 330 PM...
  MCCOMB BY 335 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

24/RR
Local storm report, Aug 9, 3:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND DMG     MCNEIL                  30.67N 89.64W
08/09/2012                   PEARL RIVER        MS   EMERGENCY MNGR

            WIND DAMAGE TO BARN AND SURROUNDING STRUCTURES BETWEEN
            HIGHWAY 43 AND HIGHWAY 11 NEAR MCNEIL. RADAR SIGNATURE
            INDICATIVE OF A DOWNBURST BETWEEN 1119 AND 1124 CDT.

0134 PM     TSTM WND DMG     MARRERO                 29.89N 90.11W
08/09/2012                   JEFFERSON          LA   EMERGENCY MNGR

            DAMAGE TO FENCING AND SMALL OBJECTS 5400 BLOCK OF TUSA
            DRIVE. ALSO SOME IMAGES AVAILABLE FROM TWITTER AND
            MEDIA.RADAR SIGNATURE STRONGLY SUGGESTIVE OF A WET
            MICROBURST IN MARRERO. TIME BASED ON RADAR FIX.

0150 PM     FLASH FLOOD      NEW ORLEANS             29.97N 90.08W
08/09/2012                   ORLEANS            LA   PUBLIC

            SEVERAL STREETS FLOODED THROUGHOUT THE METRO AREA. RAIN
            RATES NEAR 2 INCHES PER HOUR AT PEAK RAINFALL BETWEEN 130
            AND 230 PM.

&&

24/RR

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:36 PM CDTAreal Flood AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson114 min
Aug 9, 3:47 PM CDTSevere Thunderstorm WarningLIXAmite, Pike28 min
Aug 9, 4:22 PM CDTSevere Thunderstorm WarningLIXWalthall38 min
Aug 9, 10:00 AM CDTSpecial Marine WarningLIX30 min
Aug 9, 10:04 AM CDTSpecial Marine WarningLIX26 min
Aug 9, 10:07 AM CDTSpecial Marine WarningLIX23 min
Aug 9, 10:44 AM CDTSpecial Marine WarningLIX46 min
Aug 9, 10:46 AM CDTSpecial Marine WarningLIX44 min
Aug 9, 10:55 AM CDTSpecial Marine WarningLIX35 min
Aug 9, 10:57 AM CDTSpecial Marine WarningLIX63 min
Aug 9, 11:22 AM CDTSpecial Marine WarningLIX38 min
Aug 9, 11:33 AM CDTSpecial Marine WarningLIX57 min
Aug 9, 1:50 PM CDTSpecial Marine WarningLIX25 min
Aug 9, 2:36 PM CDTSpecial Marine WarningLIX54 min
Aug 9, 2:37 PM CDTSpecial Marine WarningLIX53 min
Aug 9, 3:18 PM CDTAreal Flood AdvisoryLIXEast Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, Saint Helena and 2 more117 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.